Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 7, 1999, 4:30 PM EDT for McIntosh County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 1999, 4:30 PM EDT (20:30 UTC)
- Expired
- Apr 7, 1999, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County McIntosh County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:40 PM EDT | Hail 1.75 | Townsend, GA | |
| Apr 7, 4:45 PM EDT | Thunderstorm Wind 50 | Townsend, GA | Large tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 072027 RRA SVRCHS GAC191-072115- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT WED APR 7 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 515 PM EDT * AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF TONWSEND... MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERIDIAN...AND SAPELO ISLAND. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:30 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 7, 3:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT WED APR 7 1999 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING EAST SOUTHEAST ACROSS THE AREA THIS AFTERNOON. THESE SHOULD DIMINISH WITH THE LOSS OF HEATING. HOWEVER APPEARS THAT THERE COULD BE SOME REDEVLOPMENT LATE TONIGHT IN COASTAL SECTIONS OF SOUTH CAROLINA. SO BELIEVE THAT IT WOULD NOT BE A BAD IDEA TO INCLUDE A LOW CHANCE OF PRECIPITATION THROUGHOUT THE NIGHT THERE. ELSEWHERE CAN PROBABLY GO WITHOUT AFTER THE EVENING ACTIVITY DIMINISHES/MOVES ALONG. WILL CONTINUE TO SEE WEAK SHORT WAVES BRUSH BY THE AREA FOR THE NEXT SEVERAL DAYS. THE SURFACE BOUNDARY WILL NEVER MAKE IT. BUT WITH THE ATMOSPHERE REMAINING UNSTABLE WILL PROBABLY SEE WIDELY SCATTERED DIURNAL ACTIVITY FOR THE NEXT FEW DAYS ALTHOUGH WOULD THINK THAT COVERAGE WOULD BE LESS FURTHER SOUTH AND WEST. WINDS HAVE BEEN INCREASING SLIGHTLY OVER THE WATERS DURING THE DAY AND LOOKING AT MODEL FORECASTS THAT TREND SHOULD CONTINUE. AFTER COORDINATION WITH WILMINGTON WILL INCREASE WIND FORECAST FOR TONIGHT. LOOKS LIKE THURSDAY NIGHT WILL BE SIMILAR AND MAY EVEN BE PUSHING SMALL CRAFT ADVISORY CRITERIA BY LATE IN THE THIRD OR IN THE FOURTH PERIOD IF WINDS STRENGTHEN AS FORECAST. PRELIMINARY NUMBERS CHS 64/85 67/84 3212 SAV 63/87 65/86 1111 CHL 65/77 67/75 3212 NBC 65/85 67/84 2212 .CHS... SC...NONE. GA...NONE.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 61 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.